The good news: after more than a few weeks of physical therapy, my back is finally feeling ok again - even though my belly seems to be growing by the day! Whatever was going on with my muscles and SI joint seems to have calmed down significantly. I feel like the PT has also helped me strengthen the area, so I feel better supported. And, when the pain does hit (like sometimes after a long day on my feet) I have come up with several coping strategies for dealing with it: epsom salt baths, stretching, lidoderm patches, gentle massage from APL. So this is good news.
The bad news: now my hip hurts. A lot! It has been hurting seriously and consistently for at least 3 days now. Unfortunately, there is literally no position I can get in where it doesn't hurt. It just hurts. So. Very. Much. And constantly. It's really been taking a toll on my sleeping the past few nights. And it doesn't feel like muscle pain - it feels like grinding, stabbing pain right in the joint. All too familiar joint pain, in fact...
Rar. What on earth is it with this body of mine? If it's not one thing, it always seems to be another!!!
So I emailed my rheumatologist this morning. He thinks the hip pain is more likely to be related to bursitis, rather than hip arthritis. I didn't know what bursitis was, so I had to look it up.
Turns out bursitis is inflammation of fluid-filled cavities near joints where tendons or muscles pass over bony projections. It commonly occurs in the shoulder, knee, elbow, and - of course - the hip. It can be caused by chronic overuse, trauma, infection, or it can be caused by rheumatoid arthritis. So it isn't RA, but RA can cause it? Awesome.
RA, you never cease to amaze me.
So, though I just finished up with PT for my back, it looks like I'll be heading back to physical therapy for my hip. (Assuming, of course, I can get an appointment in the not too distant future.) And what if PT doesn't help? Looks like steroid injection is back on the table again.
In the meantime, I would kill to be able to take a NSAID right now. Or maybe some vicodin.
Post a Comment